Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 91, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Aug 2, 2014, 4:58 PM EDT for Kanawha County, Putnam County, West Virginia. It was in force for 62 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2014, 4:58 PM EDT (20:58 UTC)
- Expired
- Aug 2, 2014, 6:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Kanawha County, WV, Putnam County, WV
The radar
The Charleston,WV radar (KRLX), 24 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 5:03 PM EDT | TSTM WND DMG | 1 S Teays Valley, WV | SEVERAL TREE LIMBS 2 TO 3 INCHES IN DIAMETER DOWN |
| Aug 2, 5:04 PM EDT | TSTM WND GST 50 | 1 W Teays Valley, WV | |
| Aug 2, 5:30 PM EDT | TSTM WND DMG | 5 Ne Poca, WV | TREE DOWN ONTO POWER LINES -- TIME BASED ON RADAR |
| Aug 2, 5:43 PM EDT | TSTM WND DMG | 3 W Coal Fork, WV | TREE DOWN ALONG MACCORKLE AVE SE -- TIME ESTIMATED FROM RADAR |
| Aug 2, 5:50 PM EDT | TSTM WND DMG | Charleston, WV | TREES AND POWER LINES DOWN IN THE ROADWAY ALONG SHAMROCK ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 680 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
438
WUUS51 KRLX 022058
SVRRLX
WVC039-079-022200-
/O.NEW.KRLX.SV.W.0091.140802T2058Z-140802T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
458 PM EDT SAT AUG 2 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN KANAWHA COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITIES OF...NITRO...CHARLESTON...
PUTNAM COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF WINFIELD...
* UNTIL 600 PM EDT
* AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTHWEST OF HURRICANE...OR 12 MILES WEST OF WINFIELD...MOVING EAST
AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
YEAGER AIRPORT...TEAYS VALLEY...ST. ALBANS...SOUTH CHARLESTON...
SISSONVILLE...POCA...INSTITUTE...ELEANOR...DUNBAR...CROSS LANES AND
BUFFALO.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 33 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
116 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 8...THE WEST
VIRGINIA TURNPIKE NEAR MILE MARKER 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3864 8171 3855 8163 3861 8153 3861 8152
3856 8148 3830 8156 3834 8184 3841 8205
3861 8206
TIME...MOT...LOC 2057Z 272DEG 23KT 3853 8203
$$
082 follow-up statements
803
WWUS51 KRLX 022138
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
538 PM EDT SAT AUG 2 2014
WVC039-079-022200-
/O.CON.KRLX.SV.W.0091.000000T0000Z-140802T2200Z/
PUTNAM WV-KANAWHA WV-
538 PM EDT SAT AUG 2 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHWESTERN KANAWHA AND CENTRAL PUTNAM COUNTIES...
AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SISSONVILLE...OR 8 MILES EAST OF WINFIELD...MOVING EAST
AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHARLESTON AND YEAGER AIRPORT
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 38 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
116 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 8...THE WEST
VIRGINIA TURNPIKE NEAR MILE MARKER 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3862 8195 3864 8171 3855 8163 3861 8153
3861 8152 3856 8148 3830 8156 3834 8184
3839 8198
TIME...MOT...LOC 2139Z 272DEG 23KT 3852 8169
$$
14287
WWUS51 KRLX 022159
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
559 PM EDT SAT AUG 2 2014
WVC039-079-022209-
/O.EXP.KRLX.SV.W.0091.000000T0000Z-140802T2200Z/
PUTNAM WV-KANAWHA WV-
559 PM EDT SAT AUG 2 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KANAWHA AND
CENTRAL PUTNAM COUNTIES WILL EXPIRE AT 600 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3862 8195 3864 8171 3855 8163 3861 8153
3861 8152 3856 8148 3830 8156 3834 8184
3839 8198
TIME...MOT...LOC 2159Z 272DEG 23KT 3851 8153
$$
14What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:19 PM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 2, 2:19 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 219 PM EDT SAT AUG 2 2014 .SYNOPSIS... AN UPPER LEVEL LOW CROSSES TONIGHT INTO SUNDAY. WEAK HIGH PRESSURE PASSES EARLY NEXT WEEK. A COLD FRONT CROSSES MID WEEK. A STRONGER HIGH THEN BUILDS IN TO CLOSE OUT THE WORK WEEK. && .NEAR TERM /THROUGH SUNDAY/... THE HRRR SEEMS TO HAVE THE BEST HANDLE ON WHAT IS CURRENTLY GOING ON ALTHOUGH NONE OF THE MODELS SEEM TO BE GRASPING WHAT APPEARS TO BE A LINE OF SHOWERS AND THUNDERSTORMS JUST AHEAD OF AN UPPER LEVEL TROUGH APPROACHING THE MIDDLE OHIO VALLEY. THAT TROUGH BECOMES A CLOSED LOW AT TIMES AS IT MOVES ACROSS TONIGHT. IT THEN OPENS UP AND PULLS OUT OF THE AREA ON SUNDAY. HAVE THE ASSOCIATED CONVECTION WANING WITH THE SUNSET TONIGHT...THEN REFIRING A BIT DURING THE HEATING OF THE DAY SUNDAY...BEFORE TRENDING DRIER FROM THE W LATE IN THE DAY...AS THE SYSTEM BEGINS PULLING OUT OF THE AREA. WILL HAVE TO WATCH THE SLOWER CELL MOVEMENT AS THE FLOW IN THE COLUMN WEAKENS UNDERNEATH THE UPPER LEVEL TROUGH AXIS. TEMPERATURES LOOKED GOOD IN LIGHT OF THE LATEST GUIDANCE. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... SHORTWAVE ENERGY PUSHES OFF TO THE EAST BEGINNING OF THE PERIOD...WITH DRIER WEATHER AS HIGH PRESSURE BUILDS IN. FLOW WILL TURN MORE SOUTHEASTERLY LATER IN THE DAY MONDAY...WITH UPSLOPE SHOWERS POSSIBLE OVER THE HIGHER TERRAIN COUNTIES. UNSETTLED WEATHER WILL RETURN TO THE AREA TUESDAY THROUGH THURSDAY AS A FRONTAL BOUNDARY SAGS SOUTH ACROSS THE AREA. STILL SOME TIMING...PLACEMENT DIFFERENCES AMONG THE MODELS...AND FOLLOWED THE TREND OF THE ECMWF IN TERMS OF POPS...WHICH IS SLOWER...AND NOT AS COOL AS THE GFS. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... UNCERTAINTY EXISTS IN THE LONG TERM PERIOD CONCERNING THE SOUTHWARD EXTENT OF A FRONTAL BOUNDARY MID WEEK...AND THE APPROACH OF ANOTHER SYSTEM...THAT SHOULD AFFECT THE AREA TOWARDS THE END OF THE PERIOD. KEPT A BROAD BRUSH OF POPS...AND OVERALL UNSETTLED WEATHER TREND DURING THE EXTENDED PERIOD. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... THUNDERSTORMS ARE LIKELY TOO INCREASE IN AREA COVERAGE IN THE HEAT OF THE AFTERNOON...AND IN RESPONSE TO AN UPPER LEVEL TROUGH APPROACHING FROMM THE W. THESE STORMS WILL DISSIPATE AFTER SUNSET. DENSE VALLEY FOG IS LIKELY OVERNIGHT INTO SUNDAY MORNING. MVFR STRATOCU MAY ALSO SHOW UP OVER EASTERN WV TONIGHT. SUNDAY WILL BE A MAINLY VFR DAY ONCE THE FOG BURNS OFF...AS THE UPPER LEVEL TROUGH PULLS OUT OF THE AREA...WITH ISOLATED TO SCATTERED CONVECTION MOVING EWD. FLOW SFC AND ALOFT WILL BE LIGHT AND VARIABLE...BECOMING LIGHT NW ALOFT OVERNIGHT AND SUNDAY. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY... FORECAST CONFIDENCE: MEDIUM TO HIGH. ALTERNATE SCENARIOS: TIMING AND PLACEMENT OF CONVECTION MAY VARY INTO THIS EVENING. TIMING AND EXTENT OF FOG MAY VARY...ALTHOUGH CONFIDENCE IN DENSE FOG IN GENERAL IS HIGH. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H M M L HTS CONSISTENCY H H H H H H H H H M M L BKW CONSISTENCY H H H H H H H M M M H H EKN CONSISTENCY H H H H H H H H M L L L PKB CONSISTENCY H H H H H H H H H H M H CKB CONSISTENCY H H H H H H H H H M M L AFTER 18Z SUNDAY... VLIFR IN DENSE RIVER VALLEY FOG OVERNIGHT AND EARLY MORNING AS FOG SEASON IS UPON US...AND WEAK HIGH PRESSURE BUILDS ACROSS THE AREA EARLY NEXT WEEK. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM/RPY/30 NEAR TERM...TRM SHORT TERM...SL LONG TERM...SL AVIATION...TRM
Hazardous weather outlook, Aug 2, 2:59 AM EDT, 13 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 259 AM EDT SAT AUG 2 2014 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-030700- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 259 AM EDT SAT AUG 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 2, 2:24 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
224 PM EDT SAT AUG 2 2014
OHZ083-084-021915-
JACKSON OH-VINTON OH-
224 PM EDT SAT AUG 2 2014
...SPECIAL WEATHER STATEMENT FOR VINTON AND NORTHERN JACKSON COUNTIES
IN SOUTHEAST OHIO UNTIL 315 PM EDT...
AT 216 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS 11 MILES WEST OF
MCARTHUR. THIS LINE OF STORMS IS NEARLY STATIONARY.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR EAGLE MILLS AND ALLENSVILLE THROUGH AT
LEAST 315 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3921 8277 3937 8275 3937 8274 3937 8264
3938 8263 3938 8252 3940 8251 3939 8230
3933 8229 3910 8252 3899 8274 3913 8280
08Special weather statement, Aug 2, 2:37 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
237 PM EDT SAT AUG 2 2014
KYZ101-102-021915-
CARTER KY-GREENUP KY-
237 PM EDT SAT AUG 2 2014
...SPECIAL WEATHER STATEMENT FOR GREENUP AND CENTRAL CARTER COUNTIES
UNTIL 315 PM EDT...
AT 230 PM EDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE LOCATED
7 MILES NORTH OF CARTER CAVES STATE PARK...MOVING EAST AT 10 MPH.
WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
THUNDERSTORMS. EXPECT INTENSE LIGHTNING FROM THESE THUNDERSTORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE THUNDERSTORMS WILL BE NEAR GESLING AROUND 245 PM...LETITIA
AROUND 250 PM...WARNOCK AROUND 305 PM...WARNOCK AROUND 310 PM AND
OLDTOWN AROUND 315 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
156 AND 171 IN KENTUCKY.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3842 8324 3847 8319 3850 8319 3856 8310
3863 8308 3868 8304 3870 8304 3871 8303
3854 8276 3821 8308 3823 8313 3836 8325
08Special weather statement, Aug 2, 3:28 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
328 PM EDT SAT AUG 2 2014
KYZ101>103-OHZ087-WVZ005-022030-
BOYD KY-CARTER KY-GREENUP KY-LAWRENCE OH-WAYNE WV-
328 PM EDT SAT AUG 2 2014
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN GREENUP...EASTERN
CARTER AND BOYD COUNTIES IN KENTUCKY...AND SOUTHERN LAWRENCE COUNTY
IN SOUTHEAST OHIO...AND NORTHWESTERN WAYNE COUNTY IN WEST VIRGINIA
UNTIL 430 PM EDT...
AT 317 PM EDT...A THUNDERSTORM WITH VERY HEAVY RAINFALL WAS LOCATED 7
MILES NORTHEAST OF GRAYSON...MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS
THUNDERSTORM. VERY HEAVY RAIN WILL FALL FROM THIS THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THIS THUNDERSTORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS THUNDERSTORM WILL BE NEAR PRINCESS...RUSH...AND RACELAND AROUND
335 PM...GARNER...AND FLATWOODS AROUND 340 PM...CANNONSBURG...
SUMMIT...BELLEFONTE...AND RUSSELL AROUND 345 PM AND MAVITY AROUND 350
PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 173 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 5 IN
WEST VIRGINIA.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3855 8283 3853 8238 3843 8243 3841 8250
3837 8246 3823 8252 3825 8261 3826 8261
3827 8263 3826 8267 3833 8294
08Local storm report, Aug 2, 4:28 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
428 PM EDT SAT AUG 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TSTM WND GST HUNTINGTON 38.41N 82.43W
08/02/2014 E50 MPH CABELL WV PUBLIC
ESTIMATED 50 MPH WIND GUSTS IN CITY OF HUNTINGTON.
SMALL BRANCHES DOWN
&&
EVENT NUMBER RLX1401130
SLLocal storm report, Aug 2, 4:29 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
429 PM EDT SAT AUG 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL PROCTORVILLE 38.44N 82.38W
08/02/2014 E1.00 INCH LAWRENCE OH PUBLIC
QUARTER SIZE HAIL OBSERVED. SMALL BRANCHES BLOWN DOWN
&&
EVENT NUMBER RLX1401131
SLLocal storm report, Aug 2, 4:34 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
434 PM EDT SAT AUG 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM TSTM WND DMG 1 S TEAYS VALLEY 38.43N 81.93W
08/02/2014 PUTNAM WV NWS EMPLOYEE
SEVERAL TREES ABOUT 1 FOOT IN DIAMETER DOWN ALONG I-64
NEAR MILE MARKER 20
&&
EVENT NUMBER RLX1401132
SLThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 4:16 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Lincoln, Mason | 44 min |
| Aug 2, 6:00 PM EDT | Flash Flood Warning | RLX | Kanawha | 3 hr |
| Aug 2, 6:14 PM EDT | Special Weather Statement | RLX | Wyoming | 61 min |
| Aug 2, 6:20 PM EDT | Special Weather Statement | RLX | Fayette, Nicholas | 55 min |
| Aug 2, 7:42 PM EDT | Flash Flood Warning | RLX | Braxton, Lewis, Upshur | 3 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.